Alabama, 2005Tornado in Alabama, August 29, 2005
August 29, 2005 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 29, 4:45 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 29, 4:45 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT MON AUG 29 2005
...HURRICANE EMERGENCY CONTINUES FOR THE WESTERN PART OF THE WFO
MOBILE FORECAST AREA...
.SHORT TERM (TODAY AND TONIGHT)...THE CENTER OF DANGEROUS HURRICANE
KATRINA WILL CONTINUE TRACKING NORTH ACROSS EXTREME SOUTHEAST
LOUISIANA THIS MORNING...AND INTO SOUTHEAST MISSISSIPPI BY
AFTERNOON. STEPPED RADIOMETER DATA FROM THE NOAA AIRCRAFT HAVE
INDICATED 80-90 KT WINDS MOVING INTO THE EXTREME SOUTHWEST AREAS OF
OUR FORECAST AREA ATTM...AND THE HURRICANE FORCE WIND FIELDS HAVE
BEEN EXPANDED SLIGHTLY FURTHER TO THE EAST ON THE MORNING FORECAST
PACKAGE. WE THEREFORE HAVE EXPANDED THE INLAND HURRICANE WARNING
ONE COUNTY EAST TO INCLUDE CLARKE COUNTY FOR LATER TODAY INTO
TONIGHT. POTENTIAL FOR FREQUENT WIND GUSTS 110 MPH OVER INTERIOR
SOUTHEAST MISSISSIPPI BY LATE MORNING...PARTICULARLY STONE AND
GEORGE COUNTIES. THIS WILL LIKELY PRODUCE EXTENSIVE DAMAGE OVER OUR
WESTERN FORECAST ZONES...PARTICULARLY INTERIOR SOUTHEAST MISSISSIPPI
TODAY. WILL ALSO CONTINUE INLAND TROPICAL STORM WARNING FOR THE
INTERIOR EASTERN ZONES...WITH TROPICAL STORM WARNING AND HURRICANE
WATCH CONTINUING OVER THE WESTERN FLORIDA PANHANDLE AND COASTAL
WATERS. NHC FORECAST TRACK CONTINUES TO LOOK RIGHT ON THE MONEY.
WILL CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT. SHOULD SEE A BIT
OF A DRYSLOT WORK IN UNDERNEATH THE SOUTHWEST SIDE OF THE
CIRCULATION TONIGHT OVER THE SOUTHWEST ZONES...BUT WILL LEAVE THE
NORTHERN AND EASTERN ZONES IN THE NUMEROUS TO CATEGORICAL POP RANGE
AS SOME NUMERICAL MODEL GUIDANCE (PARTICULARLY THE NAM) SHOWS A BAND
OF RAIN/TSTMS OVER THE EASTERN ZONES LINGERING TONIGHT (EAST OF
I65).
FOR MORE COMPLETE AND DETAILED HAZARD INFORMATION THIS
MORNING...PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENTS
BEING ISSUED BY THIS FORECAST OFFICE.
&&
.LONG TERM (TUESDAY THROUGH NEXT MONDAY)...AS A WEAKENED KATRINA
EXITS TO THE NORTH...WE DRY OUT THROUGH THE EXTENDED PERIODS.
OVERALL LITTLE CHANGE THIS PACKAGE.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WARNING ALZ063-064-GMZ630-650-670.
INLAND HURRICANE WARNING ALZ051-052-053-061-062.
INLAND TROPICAL STORM WARNING ALZ054>060.
FLASH FLOOD WATCH ALZ051>064.
FL...TROPICAL STORM WARNING FLZ002-004-006-GMZ655-675.
HURRICANE WATCH FLZ002-004-006.
INLAND TROPICAL STORM WARNING FLZ001-003-005.
FLASH FLOOD WATCH FLZ001>006.
MS...INLAND HURRICANE WARNING MSZ067-075-076-078-079.
FLASH FLOOD WATCH MSZ067-075-076-078-079.
&&
05/GARMONIn the hours before
Special weather statement, Aug 29, 1:08 AM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 AM CDT MON AUG 29 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291315-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-ESCAMBIA-COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE-
CRENSHAW-WILCOX-CHOCTAW-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE-
208 AM CDT MON AUG 29 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL 1200
PM CDT FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...
ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...MONROE...BUTLER...CLARK
E...CRENSHAW...WILCOX...CHOCTAW...BALDWIN AND MOBILE COUNTIES.
IN SOUTHEAST MISSISSIPPI...GEORGE...STONE...PERRY...GREENE AND WAYNE
COUNTIES.
IN NORTHWEST FLORIDA...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES.
TO INCLUDE THE ALABAMA AND NORTHWEST FLORIDA ADJACENT COASTAL WATERS.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE
FOR TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Tornado, Escambia
- When
- August 29, 6:30 AM CST to 6:32 AM CST
- Where
- Escambia County, 7 mi S of Huxford
- Rating
- F0
- Path length
- 2 mi
- Path width
- 30 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.117, -87.467
A weak tornado developed near I-65 and Highway 21. The tornado moved northwest along Highway 21 and dissipated near the prison. The weak tornado remained over open farm land and blew down several trees and power lines.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Mississippi, August 29, 200515 deaths · 104 injured · $7.4 billion · 47 events
- Tornadoes and Damaging Winds in Georgia, August 29, 20051 death · 10 injured · $14 million · F2 · 44 events
- Storm Surge in Louisiana, August 29, 2005$31 billion · 10 events
- Flash Flooding and Flooding in Kentucky, August 29 to 30, 20051 death · $4.8 million · 5 events
- Storm Surge in Mississippi, August 29, 2005$11 billion · 3 events
- Tropical Storm in Alabama, August 29 to 30, 20058 injured · $35 million · 39 events
- Hurricane in Louisiana, August 29, 2005$53 million · 9 events
- Tornadoes in Mississippi, August 29, 2005$600,000 · F2 · 2 events
- Tornado in Mississippi, August 29, 2005$470,000 · F2 · 1 event
- Flash Flooding in Mississippi, August 29, 2005$4.7 million · 20 events
- Hurricane in Arkansas, August 29, 2005$7.4 million · 2 events
- Flash Flooding in West Virginia, August 29, 2005$1.8 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475301.